MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Catalog Number 0500306E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling (2091)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A nurse at a user facility reported a patient who had an allergic reaction to the fresenius optiflux f16nre dialyzer used during their (b)(6) 2018 treatment.The nurse confirmed that the patient did not complete treatment that day, and was given one-time doses of benadryl and prednisone to relieve the facial and throat swelling.The patient had since resumed their hemodialysis treatments with a different dialyzer without issue, and confirmed the dialyzer used when the patient had their reaction had been discarded.Additional patient information was requested but was not provided.
 
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between hd therapy utilizing the optiflux f16nre dialyzer, and the patient¿s adverse event(s) of throat and facial swelling.The documentation in this complaint file supports a probable association between the fresenius optiflux f16nre dialyzer, and the patient¿s adverse event(s).It was reported the patient was changed to a ¿different dialyzer¿ (type unknown), after which there were no additional complaint(s); thus indicating a strong possibility the patient experienced a hypersensitivity reaction to the optiflux f16nre dialyzer on (b)(6) 2018.While uncommon, hypersensitivity reactions are known to occur with use of optiflux dialyzers.Additionally, hypersensitivity reactions have been known to occur days, months, even years after use with the same dialyzer model.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Additional Manufacturer Narrative
The reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one approved temporary deviation notice (dn) reported on the lot which was unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
OPTIFLUX F16NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key7715482
Report Number1713747-2018-00264
Device Sequence Number16369642
Product Code FJI
UDI-Device Identifier00840861100071
UDI-Public00840861100071
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number0500306E
Device Lot Number18AU01019
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer07/25/2018
08/19/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/03/2018
08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1